Alert archive / Texas / Special Weather Statements in 2017
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at Jul 16, 2017, 7:10 PM CDT for Uvalde County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2017, 7:10 PM CDT (00:10 UTC)
- Expired
- Jul 16, 2017, 7:45 PM CDT
- In force
- 35 min
- Issued by
- NWS Austin/San Antonio, TX
County Uvalde County, TX
The radar
The Laughlin AFB radar (KDFX), 21 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 0.2 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 749 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1943 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
051
WWUS84 KEWX 170010
SPSEWX
Special Weather Statement
National Weather Service Austin/San Antonio TX
710 PM CDT SUN JUL 16 2017
TXZ202-203-217-170045-
Maverick TX-Uvalde TX-Kinney TX-
710 PM CDT SUN JUL 16 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KINNEY...
NORTHEASTERN MAVERICK AND SOUTHWESTERN UVALDE COUNTIES UNTIL 745 PM
CDT...
At 710 PM CDT, Doppler radar was tracking a strong thunderstorm near
Blewett, or 11 miles west of Uvalde, moving west at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Dabney, Blewett, Cline and Uvalde Estates.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 2927 10031 2932 9991 2914 9986 2908 10002
2909 10011 2905 10011 2901 10024
TIME...MOT...LOC 0010Z 075DEG 22KT 2921 9997
$$
LJHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Jul 16, 6:57 PM CDT, 13 minutes earlier.
Area forecast discussion, Jul 16, 6:57 PM CDT, 13 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 657 PM CDT Sun Jul 16 2017 .AVIATION.../00Z_TAFS/ Showers and thunderstorms are currently affecting DRT where an outflow boundary caused a NE wind shift with 35-40 knot wind gusts. This activity should quickly push out of the DRT terminal by 0115Z with additional development not expected tonight. Another outflow boundary is moving SW through the I-35 TAF sites, causing 20-30 knot NE wind gusts. Winds at AUS will gradually subside over the next hour, while the boundary should move through SAT around 0115Z and SSF around 0145Z. This outflow boundary is showing signs of weakening as it moves SW, but very isolated showers and thunderstorms will be possible along it. Thus, we have included VCSH for SAT and SSF for a brief 30 minute period with the passage of the outflow boundary, but thunderstorms are generally not expected. Any that develop should be short lived due to a stable melting layer. VFR ceilings should continue through the overnight hours as light and variable winds with northeast headings likely to be the most persist should keep low-level Gulf moisture at bay. Hi-res model trends are showing even lower convective coverage than what occurred today, so confidence on convection occurring at any particular TAF site is relatively low. Thunderstorms are even less likely at the I-35 TAF sites where stability may increase, but are a bit more likely at DRT where stability should be weaker and additional dynamic forcing from the inverted trough may help deeper convection develop. For now, we have included VCSH at the I-35 TAF sites after 19Z and DRT after 21Z, but this may need to be taken out or upgraded to VCTS depending on what future model cycles show. Winds by tomorrow afternoon should be E-SE at 5-10 knots for most sites. && .PREV DISCUSSION... /ISSUED 331 PM CDT Sun Jul 16 2017/ SHORT TERM (Tonight through Monday Night)... Several weak perturbations continue to drift over the Southern Plains beneath a broader upper ridge that has be compromised by deep moisture, at least over a good portion of TX. Satellite loops, pwat analysis and model winds collectively depict 3 mesoscale features over TX that could impact South Central TX rain chances in the short- term. A cluster of storms over West-Central TX will have the least influence, helping to boost evening PoPs over the Srn Edwards Plateau. An mcv over East Central TX is drifting south and will act to enhance late afternoon and early evening rain chances over Austin Metro and the Ern Hill Country. A third system is deepening over the Coastal Bend and will have an increasing influence low level wind flow in the next 1-2 days. This third system has been depicted by some model runs for several days, with a few trying to show mixing down to the ocean surface. More recent runs have this system becoming well-defined in the 850-500 mb layer and moving more progressively SW into Deep South TX. After the mcv moves west through Central TX, late this afternoon, it will combine with the West-Central TX for enhanced evening convection mainly west of San Antonio and Kerrville. Meanwhile, the Broader flow of surface winds and the additional late afternoon outflows from the Central TX convection could lead to a pretty quiet overnight condition over Central TX. By Monday morning, the Deep South TX low will have even more of a synoptic scale influence on winds from the surface to the mid levels. This should lead to good moisture pooling well into our inland counties for another good day of scattered showers and storms. Trends are down from earlier model depictions for Monday, since the center of the low pressure system has trended farther south. Rain chances should diminish much faster Monday evening versus today as the low pressure system continues drifting SW. Temperatures today and Monday should run around 5 degrees cooler than those seen on Saturday, so this will hopefully keep the afternoon downdraft strengths to well below severe levels except for the isolated location of a cell-merger. As with most of these mid- summer storm patterns, an isolated heavy downpour over 2 inches will be possible, but most of the storms will be progressive movers to the SW and drop less than 1 inch. LONG TERM (Tuesday through Sunday)... The W/SWwd drift of the S TX low pressure system continues over Nrn Mexico Tuesday, leaving a weakening onshore flow but still over a deep layer. Slight chance to low chance PoPs will favor areas near the Rio Grande and east of I-35 where the low level wind flows should pool moisture better. A mid-level high pressure axis is shown to pivot Swd across TX and decrease rain chances significantly for the remainder of the week and increase high temperatures slightly. Enough pooled moisture and surface to 700 mb onshore winds should maintain slight chances for rains over the Coastal Prairies. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 98 75 96 76 96 / 30 20 40 20 20 Austin Bergstrom Intl Airport 95 74 94 75 95 / 30 20 40 20 20 New Braunfels Muni Airport 97 73 95 74 95 / 30 20 40 20 20 Burnet Muni Airport 97 73 94 73 94 / 30 20 30 20 20 Del Rio Intl Airport 100 75 97 75 95 / 70 70 40 40 40 Georgetown Muni Airport 96 74 94 74 95 / 30 20 30 20 20 Hondo Muni Airport 100 73 95 74 96 / 30 20 50 20 20 San Marcos Muni Airport 95 74 95 74 95 / 30 20 40 20 20 La Grange - Fayette Regional 94 74 93 75 95 / 40 20 50 20 40 San Antonio Intl Airport 96 75 96 76 96 / 30 20 50 20 20 Stinson Muni Airport 99 75 96 75 95 / 30 20 50 20 20 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Mesoscale/Aviation...LH Synoptic/Grids...Runyen Public Service/Data Collection...Williams
Hazardous weather outlook, Jul 16, 4:52 AM CDT, 14 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 452 AM CDT Sun Jul 16 2017 TXZ171>173-183>194-202>209-217>225-228-171000- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 452 AM CDT Sun Jul 16 2017 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Scattered storms expected for this afternoon and early evening capable of producing wind gusts up to 40 mph. Otherwise, no hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Scattered storms are forecast across South Central Texas Monday. Some of the storms will be capable of producing wind gusts up to 40 mph. Otherwise, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Jul 16, 5:37 PM CDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
537 PM CDT SUN JUL 16 2017
TXZ183-162300-
Val Verde TX-
537 PM CDT SUN JUL 16 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL VAL VERDE COUNTY UNTIL
600 PM CDT...
At 536 PM CDT, Doppler radar was tracking a strong thunderstorm near
Comstock, moving northwest at 10 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Comstock and Seminole Canyon State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2988 10131 2968 10109 2952 10118 2954 10126
2957 10124 2963 10126 2962 10128 2958 10128
2958 10131 2965 10130 2966 10135 2965 10136
2970 10137 2971 10139
TIME...MOT...LOC 2236Z 116DEG 9KT 2964 10122
LJHSpecial weather statement, Jul 16, 6:05 PM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
605 PM CDT SUN JUL 16 2017
TXZ183-162330-
Val Verde TX-
605 PM CDT SUN JUL 16 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN VAL VERDE COUNTY
UNTIL 630 PM CDT...
At 604 PM CDT, Doppler radar was tracking a strong thunderstorm near
Val Verde Park, or near Del Rio, moving west at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Del Rio, Amistad Village, Lake View, Cienegas Terrace, Laughlin AFB
and Val Verde Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2952 10074 2941 10070 2936 10071 2934 10071
2933 10074 2932 10074 2927 10086 2928 10088
2931 10089 2933 10094 2935 10095 2937 10101
2944 10106 2946 10106 2947 10108
TIME...MOT...LOC 2304Z 074DEG 22KT 2941 10079
LJHSpecial weather statement, Jul 16, 6:31 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
631 PM CDT SUN JUL 16 2017
TXZ183-170000-
Val Verde TX-
631 PM CDT SUN JUL 16 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN VAL VERDE COUNTY
UNTIL 700 PM CDT...
At 631 PM CDT, Doppler radar was tracking a strong thunderstorm over
Amistad Village, or 9 miles northwest of Del Rio, moving west at 30
mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Del Rio, Amistad Village, Lake View, Box Canyon-Amistad, Val Verde
Park, Cienegas Terrace, Laughlin AFB, Devils Shores and Rough Canyon
Rec Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2962 10080 2937 10077 2934 10094 2936 10100
2946 10106 2947 10115 2952 10118 2953 10126
2957 10124 2962 10125 2963 10127 2958 10128
2958 10131 2965 10130 2966 10134 2965 10136
2967 10136
TIME...MOT...LOC 2331Z 080DEG 24KT 2946 10102
LJHSpecial weather statement, Jul 16, 7:10 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
710 PM CDT SUN JUL 16 2017
TXZ202-203-217-170045-
Maverick TX-Uvalde TX-Kinney TX-
710 PM CDT SUN JUL 16 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KINNEY...
NORTHEASTERN MAVERICK AND SOUTHWESTERN UVALDE COUNTIES UNTIL 745 PM
CDT...
At 710 PM CDT, Doppler radar was tracking a strong thunderstorm near
Blewett, or 11 miles west of Uvalde, moving west at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Dabney, Blewett, Cline and Uvalde Estates.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 2927 10031 2932 9991 2914 9986 2908 10002
2909 10011 2905 10011 2901 10024
TIME...MOT...LOC 0010Z 075DEG 22KT 2921 9997
LJHThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 3:36 PM CDT | Special Weather Statement | EWX | Kerr | 54 min |
| Jul 17, 3:50 PM CDT | Special Weather Statement | EWX | Maverick | 25 min |
| Jul 17, 4:06 PM CDT | Special Weather Statement | EWX | Real | 39 min |
Nearby
Special Weather Statements in Texas, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.